Last week my rheumatologist prescribed Tramadol 50mg (Ultram) to take 3 times daily as needed for pain due to RA and osteoarthritis in my knees. I tried taking it after a meal and at bedtime hoping I wouldn't feel the nausea while I was sleeping, but it (the nausea) just kept me awake most of the night. Does it take time to get in my system and the feeling of nausea will eventually go away? Any suggestions would be appreciated?
4 Nov 2009
Side Effects of Tramadol - for the Consumer
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Tramadol/Acetaminophen:
Constipation; diarrhea; dizziness; drowsiness; increased sweating; loss of appetite; nausea.
There are many, many drugs out there that you can tolerate. You should not suffer.
Have you tried Eating something like Activa with your medicine If this does not work, really talk to your physician ans he/she must have something in his bag of tricks.
4 Nov 2009
Talk to your doctor and see if they can prescribe a medication that will help, it sounds like the chemo drug side effects I deal with, I take the medicine in the morning and take a drug called Onadasetron!
If you want to try a natural remedy that works for me, use ginger root in your tea or try ginger gum, some people it does not work for though!
5 Nov 2009
I was nausea's while taking tramadol for about 2 months! The only reason I continued taking it was because, despite the sickness, it killed my pain, and made me feel good! Not everyone has sickness for this long, but beware, it can last a while!
Be careful, although tramadol is not 'physically' addictive, it certainly is psychologically, it affects your seritonin levels, and once your hooked, it's not good!
15 Dec 2009
Tramadol is a very powerful pain killer. although I have to agree that its very good for killing arthritic pain in the knees etc,it does not suit everyone, it has to be taken with food as does all strong pain killers, can cause problems with your stomach if taken regularly. I think if you have given it a fair trial and it still is making you feel naseas then you should consult your doctor. There are other types of medication for pain caused by arthritic problems, my mother has ani inflamatory tablets. they help to reduce the pain, but dont cause sickness. Hope you find the right medication for you, that eases the pain without the sickness.
18 Mar 2010
Tramodol can give you some nausea, but it passes, or at least in my case it did. Just don't take prozac with it, even after years of taking both i had a siezure 3 weeks ago. They said they think that is what caused it anyway.
Anyway, give ultram some time and you should be ok. Maybe they can change meds if not better soon. With RA i'm surprised ultram even helps
you. Glad it does tho. As for addiction, very small chance as far as i have researched, and have had no problems after stopping a few weeks ago.
Good luck to you.
18 Mar 2010
i've never taken tramadol but if you want an over the counter nausea medication that doesn't cause sleepiness you may want to try a liquid called EMETROL it comes in 2 flavors mint and cherry let me warn you they both taste ok to good but they are very STICKIE i quit using a spoon just a little squig from my personal bottle. missy
18 Mar 2010
hi, i was put on ultram, and then ultraset.all i could do is keep a bag with me eveywhere i went. for 2 days it made so sick it was hell. my doc then told me to put it on a list of med allergies. guess its just not for everyone. the worst of it all was that stuff worked on my pain, for 2 hours. then wore off. but the nausea was too much to handle.
19 Apr 2010
When I first started taking it, it made me sick too. It is a matter of lowering your dose at first until your system adjusts. After raising your tolerance level, you wont feel it as bad. I would still get sick now if I took 150 mgs at one time. Try splitting the pills and taking them six times a day instead of three. This might ease the impact on your stomach as well. Hope this helps.
25 Feb 2011
Ultam-same A's tramadol causes nausea and vomiting. It is not listed A's a controlled drug yet, but will be in the future. It is just A's addicting and sometimes more than a narcotic!!! I know that for a fact. If you must take it, request Phenergan 25mg. Tabs to take with it. This will eliminate the Nausea for you completely. But be very careful with this drug. Do not increase your dose. Withdrawal from Ultram is extremely uncomfortable. Anxiety, nervousness, restlessness, diarrhea, cramping, you get the picture. Anyhow, be careful with it. NIK
27 Mar 2011
Ask your doctor if it's okay to take one of the following with your Ultram:
Phenergan (Rx only, gen. name promazine; causes significant drowsiness)
Meclizine (brand name Antivert, Dramamine II; non drowsy)
Dramamine I (gen. name dimenhydrinate; a bit of drowsiness, but probably the best choice. Sometimes half a tablet works.)
(It's kinda hard to carry a bottle of Emetrol around in your purse... or pocket.)
One of the more interesting drug interactions of the older antihistamines like Dramamine I is an APPARENT potentiation (increase in the painkilling effect) of narcotics, though this is a subjective, not an objective observation of many people. In my opinion, the way it MIGHT do this is by getting rid of some of the nasty narcotic side effects... making people FEEL better.. or at least more normal... when they're not feeling like they're about to lose their lunch.
But do talk to your doctor even about adding OTC drugs to your pain regimen. S/he should know about the nausea problem.
28 Apr 2011
At one time I was on this drug for extreme pain and a problematic spinal after giving birth to my 3rd child who is now 8 and I was prescribed ultram I think that it was to off-set my nausea... It did work however powerful, and I was a stay at home mom... I was not doing alot of driving, heavy lifting and visiting alot after my 3rd birth... all that needs to be taken into consideration when combining these two, they can make you feel almost drunk and very woozie... blaze22
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... instead of everyday make a difference. It has worked very well to relieve hip & knee pain from osteoarthritis
1 answer • 16 Jun 2010
... that I have to use a walker. So please tell me something! I take Tramadol almost everyday 1 1/2 to 2 pills. Thinking of going to urgent care ...
6 answers • 6 Sep 2010
I have severe arthritis in my shoulder. The tramadol is worse than taking nothing since it can upset my stomach. I have to wait 3 weeks for an appt. ...
5 answers • 10 Dec 2011
The prednisolone is OK but I get nausea and vomiting with MTX - does it go after a while or should I be changing meds. I get bloodwork done every ...
0 answers • 21 Mar 2014